MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR
Model Number 286750061
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient underwent for an unknown surgery on (b)(6) 2020.During the surgery it was discovered that the rod holder stem uncoupled and making difficult its extraction.It was unknown if the surgery was completed successfully with or without delay.There were no consequences of patient reported.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper prime rod holder stem was conducted identifying that lot number mi72175 was released in a single batch on january 11, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.H3, h6: a product investigation was completed: upon visual inspection, scratches were observed on the device but have no impact to the device functionality.No other issues were observed with the returned device.A functional test was not performed as the mating devices were not returned.The internal diameter of the slot on the holder stem was measured to be within the specification.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was not confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME ROD HOLDER STEM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10144036
Report Number1526439-2020-01160
Device Sequence Number14051548
Product Code LXH
UDI-Device Identifier10705034507675
UDI-Public10705034507675
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750061
Device Catalogue Number286750061
Device Lot NumberMI72175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date03/23/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN RODS